Alert archive / Texas / Special Weather Statements in 2016

Special Weather Statement, NWS San Angelo, TX

May 19, 2016Crockett County, Texas

NWS San Angelo, TX issued this special weather statement at May 19, 2016, 3:51 AM CDT for Crockett County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 19, 2016, 3:51 AM CDT (08:51 UTC)
Expired
May 19, 2016, 4:30 AM CDT
In force
39 min
Issued by
NWS San Angelo, TX

County Crockett County, TX

The radar

The San Angelo radar (KSJT), 137 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDLF), launched 00:00Z, 8.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2016-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 164 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2016-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
164 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
799 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

930 
WWUS84 KSJT 190851
SPSSJT

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
351 AM CDT THU MAY 19 2016
 
TXZ076-078-190930-
CROCKETT TX-SUTTON TX-
351 AM CDT THU MAY 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SUTTON AND
SOUTHEASTERN CROCKETT COUNTIES UNTIL 430 AM CDT...

AT 351 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF PANDALE...OR 22 MILES WEST OF JUNO...MOVING NORTHEAST AT 35 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN SUTTON
AND SOUTHEASTERN CROCKETT COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS: THE INTERSECTION OF HIGHWAY 163 AND RANCH ROAD 1973.

LAT...LON 3029 10157 3033 10159 3063 10103 3029 10084
TIME...MOT...LOC 0851Z 246DEG 29KT 3026 10147 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this special weather statement went out at May 18, 11:54 PM CDT, 3 hours 57 minutes earlier.

Area forecast discussion, May 18, 11:54 PM CDT, 3 hours 57 minutes before
Area Forecast Discussion
National Weather Service SAN ANGELO TX
1154 PM CDT WED MAY 18 2016

.AVIATION...
/06Z TAFS/

Little change from previous forecast reasoning this TAF cycle.
Expect IFR/LIFR ceilings overnight into Thursday. Another round
of convection is developing west of the terminals late this
evening and will move across the area overnight into Thursday
morning. Included TEMPO groups this forecast cycle for the timing
of TS at the terminals. Activity should decrease in coverage by
late morning, with some lingering showers possible in the
afternoon. Expect mainly IFR ceilings into Thursday afternoon
into Thursday evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 57  68  56  78 /  70  80  20   5
San Angelo 	 57  69  55  83 /  90  80  20   5
Junction 	 59  74  58  84 /  90  90  20   5

&&

.SJT Watches/Warnings/Advisories...
Flash Flood Watch through Thursday afternoon for Brown-Coke-
Coleman-Concho-Crockett-Irion-Kimble-Mason-McCulloch-Menard-
Runnels-San Saba-Schleicher-Sterling-Sutton-Tom Green.

&&

99/99/24
Hazardous weather outlook, May 18, 4:00 PM CDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
400 PM CDT WED MAY 18 2016

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-192100-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
400 PM CDT WED MAY 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS WEST CENTRAL TEXAS.
MANY LOCATIONS...LYING ALONG AND SOUTH OF A LINE FROM STERLING
CITY TO BROWNWOOD LINE...HAVE ALREADY RECEIVED 1 TO 4
INCHES...DURING THE LAST 24 HOURS. OVERNIGHT TONIGHT...SOME AREAS
THERE MAY RECEIVE AN ADDITIONAL 1 TO 3 INCHES...AND PERHAPS AROUND
4 INCHES..OF RAIN. THUS...THE MAIN HAZARD IS FLASH FLOODING. A SECONDARY
HAZARD IS DEADLY LIGHTNING FOR ALL OF WEST CENTRAL TEXAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE LIKELY ACROSS MUCH OF WEST CENTRAL TEXAS
THURSDAY. THE MAIN HAZARDS WILL BE DANGEROUS LIGHTNING AND
LOCALLY HEAVY RAINFALL.

THUNDERSTORMS WILL BE POSSIBLE SUNDAY INTO EARLY NEXT WEEK. A FEW
OF THESE STORMS MAY BECOME STRONG TO SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, May 19, 1:04 AM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN ANGELO TX
104 AM CDT THU MAY 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     HAIL             15 NNW OZONA            30.91N 101.31W
05/17/2016  E1.00 INCH       CROCKETT           TX   STORM CHASER

            HAIL OCCURRED AT THE INTERSECTION OF HIGHWAY 190 AND
            COUNTY ROAD 204.

&&

CORRECTED LOCATION...REMARKS

EVENT NUMBER SJT1600187

JOHNSON
Special weather statement, May 19, 3:51 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
351 AM CDT THU MAY 19 2016

TXZ076-078-190930-
CROCKETT TX-SUTTON TX-
351 AM CDT THU MAY 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SUTTON AND
SOUTHEASTERN CROCKETT COUNTIES UNTIL 430 AM CDT...

AT 351 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF PANDALE...OR 22 MILES WEST OF JUNO...MOVING NORTHEAST AT 35 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN SUTTON
AND SOUTHEASTERN CROCKETT COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS: THE INTERSECTION OF HIGHWAY 163 AND RANCH ROAD 1973.

LAT...LON 3029 10157 3033 10159 3063 10103 3029 10084
TIME...MOT...LOC 0851Z 246DEG 29KT 3026 10147

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 4:30 AM CDTSpecial Weather StatementSJTSutton45 min
May 19, 7:29 AM CDTAreal Flood AdvisorySJTKimble3 hr

Nearby

Special Weather Statements in Texas, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.